MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. SPINOCAN®; SPINAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. SPINOCAN®; SPINAL ANESTHESIA KIT
Model Number 333214
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: inserted the catheter through the inducer, it did not do what it was supposed to do and when he pulled back the tip of the catheter was gone.Patient had a surgical procedure with a small incision to pull out the catheter piece.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used sample of a broken needle with opened packaging was returned for evaluation.Visual evaluation showed the used, contaminated needle to be severely bent and broken.Although a broken needle was returned, it should be noted that the event summary stated a catheter broke.In addition, it should be noted that the kit does not contain a catheter.This complaint is not confirmed to be related to any manufacturing defect.Per the manufacturer's investigation, this defect is not likely to have happened during the manufacturing process.It is believed to happen during application.User will be referred to the ifu which states, " do not apply excessive force during needle advancement.Do not utilize needle if it bends or tip becomes damaged.If resistance is feltduring advancement of the needle, carefully correct the orientation of the needle but never apply excessive force." review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
SPINOCAN®
Common Device Name
SPINAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key16875471
Report Number2523676-2023-00155
Device Sequence Number7461342
Product Code OFU
UDI-Device Identifier04046964179426
UDI-Public(01)04046964179426
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number333214
Device Catalogue Number333214
Device Lot Number0061843100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale
Patient Weight147 KG